Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

August 18, 20185 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Aug 18, 2018, 3:25 PM EDT for 5 counties in Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2018, 3:25 PM EDT (19:25 UTC)
Expired
Aug 18, 2018, 4:15 PM EDT
In force
50 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Bibb County, GA, Houston County, GA, Jones County, GA, Monroe County, GA, Peach County, GA

The radar

The Robins AFB radar (KJGX), 42 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
438 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

843 
WWUS82 KFFC 181925
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
325 PM EDT SAT AUG 18 2018
 
GAZ071-072-081>083-093>095-182015-
Macon GA-Peach GA-Monroe GA-Bibb GA-Houston GA-Crawford GA-Jones GA-
Twiggs GA-
325 PM EDT SAT AUG 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...PEACH...
SOUTHEASTERN MONROE...BIBB...NORTHERN HOUSTON...CRAWFORD...JONES AND
NORTHWESTERN TWIGGS COUNTIES UNTIL 415 PM EDT...

At 322 PM EDT...a line of strong thunderstorms extended from south 
of Forsyth to Lake Tobesofkee and Fort Valley, moving east at 15 mph.

  HAZARD...Up to 40 mph wind, occasional cloud-to-ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light, unsecured objects. Heavy rain will cause temporary 
           street flooding, especially in poor drainage areas.

Some locations in the path of these storms include
Macon, Perry, Fort Valley, Forsyth, Gray, Warner Robins, Centerville,
Byron, Marshallville, Payne, Robins Air Force Base, Payne City,
Postell, Lake Tobesofkee, Meadowdale, Bradley, Wayside, Houston Lake,
Griswoldville and Round Oak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3239 8404 3276 8394 3300 8398 3316 8364
      3317 8359 3283 8343 3244 8366
TIME...MOT...LOC 1922Z 253DEG 13KT 3296 8390 3274 8380 3248 8395 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 18, 2:32 PM EDT, 53 minutes earlier.

Area forecast discussion, Aug 18, 2:32 PM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
232 PM EDT Sat Aug 18 2018

.SHORT TERM /Tonight through Sunday Night/...
Scattered to widespread showers and thunderstorms will continue to
develop across the area today as an upper trough axis shifts across
the area. Continued southwest surface flow has kept a moist airmass
in place with PWs remaining near or above two inches for much of the
CWA. Given these elevated PWs, showers and thunderstorms will be
efficient rainfall producers, and locally heavy rainfall can be
expected. While coverage will decrease overnight, at least isolated
activity can be expected to linger.

While the upper trough axis will depart eastward on Sunday, deep
southwest flow will continue at the surface and aloft. Though some
slightly drier air may nose into far north Georgia Sunday (PWs
around 1.5"), PWs will remain at or above two inches elsewhere.
Scattered to widespread showers and thunderstorms will thus again
develop by Sunday afternoon. As has been the case, a few
thunderstorms could become strong with locally gusty winds and
frequent lightning. Highs will remain largely in the 80s given
widespread cloud cover and afternoon convection.

RW

.LONG TERM /Monday through Saturday/...
No major changes needed to the extended portion of the forecast at
this time.

Moist flow off of the Gulf of Mexico will continue ahead of an
approaching frontal boundary on Monday. The front should begin to
cross the Mississippi River late Monday into early Tuesday. By mid-
Tuesday, the front should be crossing the CWFA. This front should
continue to slowly push south through the remainder of Tuesday into
Wednesday and stall out across southern GA for the remainder of the
week into the weekend. Drier air will settle over the area behind
this front.

NListemaa

&&

.AVIATION... 18Z Update... While patches of MVFR ceilings
linger, most ceilings have lifted into the VFR range this
afternoon with this general trend expected into the evening.
Scattered to numerous showers and thunderstorms will continue to
develop this afternoon and evening with coverage becoming more
isolated overnight. IFR ceilings are again expected by early
Sunday morning. Coverage of showers and thunderstorms will
increase by Sunday afternoon. Winds will remain from the SW
through the period 5-10kts.

//ATL Confidence...18Z Update...
High confidence on all elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  86  71  87 /  60  50  30  60
Atlanta         72  86  72  86 /  60  60  40  60
Blairsville     66  82  66  81 /  60  50  40  60
Cartersville    71  86  71  86 /  60  60  40  60
Columbus        73  87  73  89 /  50  60  30  50
Gainesville     70  84  71  84 /  60  50  40  60
Macon           72  87  72  89 /  50  60  30  40
Rome            71  86  71  86 /  50  50  40  60
Peachtree City  71  86  71  86 /  60  60  40  60
Vidalia         73  89  73  92 /  40  50  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....NListemaa
AVIATION...RW
Hazardous weather outlook, Aug 18, 10:50 AM EDT, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1050 AM EDT Sat Aug 18 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1050 AM EDT Sat Aug 18 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous showers and thunderstorms can be expected
over much of Georgia through tonight. A few storms could be strong
with gusty winds, frequent lightning and locally heavy rainfall.
An isolated severe storm cannot be ruled out. Any severe
thunderstorm that develops will be capable of producing damaging
wind gusts.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered to numerous thunderstorms are expected across the
area through Wednesday. A few storms could be strong
to severe with gusty winds, frequent lightning and heavy
rainfall.

Isolated to scattered thunderstorms will be possible Thursday
and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Local storm report, Aug 18, 9:45 AM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
945 AM EDT SAT AUG 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     2 E BOYNTON             34.92N  85.15W
08/17/2018                   CATOOSA            GA   911 CALL CENTER

            TREE REPORTED DOWN ON POLLARD RD NEAR THE INTERSECTION
            WITH BOYNTON DR.

&&

EVENT NUMBER FFC1800843

KING
Local storm report, Aug 18, 10:17 AM EDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1017 AM EDT SAT AUG 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     3 WNW DAWNVILLE         34.84N  84.92W
08/17/2018                   WHITFIELD          GA   911 CALL CENTER

            TREE REPORTED DOWN ON BEAVERDALE RD NEAR THE
            INTERSECTION WITH CHEROKEE ESTATE RD NE.

&&

EVENT NUMBER FFC1800844

KING
Special weather statement, Aug 18, 2:37 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
237 PM EDT SAT AUG 18 2018

GAZ102-103-181915-
Stewart GA-Webster GA-
237 PM EDT SAT AUG 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR STEWART AND SOUTHERN WEBSTER
COUNTIES UNTIL 315 PM EDT...

At 234 PM EDT...a line of strong thunderstorms extended from west
through south of Sanford, moving east at 30 mph.

  HAZARD...Up to 40 mph wind, occasional cloud-to-ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain will cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of these storms include
Lumpkin, Preston, Richland, Weston, Charles, Kimbrough, Westville,
Brooklyn, Leveretts, Troutman, Sanford, Centerpoint, Providence
Canyon State Park, Louvale and Chambliss.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3193 8468 3192 8469 3192 8477 3193 8481
      3192 8491 3195 8496 3198 8496 3198 8501
      3197 8503 3199 8504 3199 8507 3202 8505
      3206 8506 3209 8504 3212 8506 3220 8468
      3195 8444 3194 8444 3192 8445 3192 8461
TIME...MOT...LOC 1834Z 255DEG 25KT 3201 8509 3181 8483

WIND...40MPH
Special weather statement, Aug 18, 3:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
325 PM EDT SAT AUG 18 2018

GAZ071-072-081>083-093>095-182015-
Macon GA-Peach GA-Monroe GA-Bibb GA-Houston GA-Crawford GA-Jones GA-
Twiggs GA-
325 PM EDT SAT AUG 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...PEACH...
SOUTHEASTERN MONROE...BIBB...NORTHERN HOUSTON...CRAWFORD...JONES AND
NORTHWESTERN TWIGGS COUNTIES UNTIL 415 PM EDT...

At 322 PM EDT...a line of strong thunderstorms extended from south
of Forsyth to Lake Tobesofkee and Fort Valley, moving east at 15 mph.

  HAZARD...Up to 40 mph wind, occasional cloud-to-ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain will cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of these storms include
Macon, Perry, Fort Valley, Forsyth, Gray, Warner Robins, Centerville,
Byron, Marshallville, Payne, Robins Air Force Base, Payne City,
Postell, Lake Tobesofkee, Meadowdale, Bradley, Wayside, Houston Lake,
Griswoldville and Round Oak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3239 8404 3276 8394 3300 8398 3316 8364
      3317 8359 3283 8343 3244 8366
TIME...MOT...LOC 1922Z 253DEG 13KT 3296 8390 3274 8380 3248 8395

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:05 PM EDTSevere Thunderstorm WarningFFCDade, Walker40 min
Aug 17, 8:24 PM EDTSpecial Weather StatementFFCChattooga, Walker51 min
Aug 17, 8:39 PM EDTSpecial Weather StatementFFCCatoosa, Dade36 min
Aug 17, 8:47 PM EDTSpecial Weather StatementFFCButts, Jasper, Monroe43 min
Aug 17, 9:12 PM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Floyd, Walker, Whitfield48 min
Aug 17, 9:21 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield39 min
Aug 17, 9:26 PM EDTSpecial Weather StatementFFCGreene, Jasper, Morgan, Putnam49 min
Aug 17, 9:48 PM EDTSpecial Weather StatementFFCFloyd, Gordon, Murray, Whitfield42 min
Aug 18, 2:37 PM EDTSpecial Weather StatementFFCStewart, Webster38 min
Aug 18, 3:29 PM EDTSpecial Weather StatementFFCCrisp, Dooly, Sumter, Webster46 min
Aug 18, 3:54 PM EDTSpecial Weather StatementFFCDeKalb, Fulton, Gwinnett51 min
Aug 18, 4:08 PM EDTSpecial Weather StatementFFCCrisp, Dodge, Dooly, Montgomery, Pulaski, Telfair and 2 more37 min
Aug 18, 4:25 PM EDTSpecial Weather StatementFFCBarrow, Clayton, DeKalb, Gwinnett, Jackson, Rockdale and 1 more50 min
Aug 18, 4:40 PM EDTSpecial Weather StatementFFCBaldwin, Putnam50 min
Aug 18, 4:51 PM EDTSpecial Weather StatementFFCTreutlen39 min
Aug 18, 4:53 PM EDTSpecial Weather StatementFFCCoweta, Heard, Troup52 min
Aug 18, 5:11 PM EDTSpecial Weather StatementFFCBarrow, Walton49 min
Aug 18, 5:17 PM EDTSpecial Weather StatementFFCClayton, Fayette, Henry, Newton, Rockdale43 min
Aug 18, 5:26 PM EDTSpecial Weather StatementFFCEmanuel49 min
Aug 18, 5:52 PM EDTSpecial Weather StatementFFCMorgan, Newton, Oconee38 min
Aug 18, 6:05 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Newton, Walton40 min
Aug 18, 7:41 PM EDTSpecial Weather StatementFFCBanks, Hall49 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.